MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/mao.0000000000004373

Медицинская библиотека · Otology & neurotology : official publication of the American Otological Society, American Neurotology Society [and] European Academy of Otology and Neurotology · 2025

GLP-1 Receptor Agonist Induced Eustachian Tube Dysfunction: Database and Systematic Review of Otolaryngologic Adverse Events.

Pak Kaitlynne Y, Cutri Raffaello M, Nadeem Wasiq, Kothari Dhruv, Wong Yu-Tung, Wu Arthur W, Miller Mia E

СтатьяСистематический обзорПеревод в очереди

Аннотация

INTRODUCTION

GLP-1 receptor agonists (GLP-1 RAs) have gained traction in the management of obesity. There is limited literature on the implications of GLP-1 RAs in the field of otolaryngology.

METHODS

We explore the association between GLP-1 RAs with eustachian tube dysfunction (ETD) and patulous ETD (PETD) by review of cases, literature, and the FDA adverse event database (FAERS). We also performed a systematic review using the PRISMA guidelines.

RESULTS

We present autophony and aural fullness following GLP-1 agonist use. In both cases, nasal endoscopy confirmed significant loss of tissue bulk of the anterior and posterior ET cushions. The total number of adverse events (AEs) with GLP-1 RAs was 97,237. The proportion of otologic AEs was 958 (0.99%): 515 hypoacusis, 203 vertigo, 97 deafness, 93 tinnitus, 22 ear pain, 21 motion sickness, 5 hyperacusis, 2 ear fullness, and 0 autophony. The largest number of potential ETD-related AEs occurred with dulaglutide (417). The greatest proportion of potential ETD-related AEs occurred with exenatide (1.52%) followed by semaglutide (1.17%) and liraglutide (1.16%). The systematic review using PRISMA guidelines yielded 1,490 initial articles, of which 937 were screened and 10 met the inclusion criteria. The top 3 identified otologic side effects included nasopharyngitis, sinusitis, unspecified dizziness.

DISCUSSION: Ear complaints due to GLP-1 RAs have been reported previously. However, this is the first report of PETD associated with GLP-1 RAs. While literature on GLP-1 RAs and PETD is currently limited, the mechanism is well established as reports of PETD after rapid weight loss, especially in bariatric surgery, are well known. Given the rising use of GLP-1 RAs for weight loss, clinicians should be vigilant in screening for otolaryngologic side effects, especially PET, in this population.

CONCLUSION

Otolaryngologists should be aware and monitor for possible otolaryngologic side effects, particularly PETD, with GLP-1 RA use.

Для цитирования: Pak Kaitlynne Y, Cutri Raffaello M, Nadeem Wasiq, Kothari Dhruv, Wong Yu-Tung, Wu Arthur W, Miller Mia E. GLP-1 Receptor Agonist Induced Eustachian Tube Dysfunction: Database and Systematic Review of Otolaryngologic Adverse Events.. Otology & neurotology : official publication of the American Otological Society, American Neurotology Society [and] European Academy of Otology and Neurotology. 2025. DOI: 10.1097/mao.0000000000004373.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.